Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2005, 1:34 PM CDT for Taney County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:34 PM CDT (18:34 UTC)
- Expired
- Jun 6, 2005, 2:09 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Taney County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 061834 SVRSGF MOC213-061915- /O.NEW.KSGF.SV.W.0048.050606T1834Z-050606T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN MISSOURI. * UNTIL 215 PM CDT. * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM THAT WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF FORSYTH...OR 13 MILES EAST OF BRANSON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN TANEY COUNTY...INCLUDING THE TOWN OF RUETER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3663 9309 3650 9311 3654 9278 3669 9279 $$ BOOKBINDER
2 follow-up statements
000 WWUS53 KSGF 061904 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 203 PM CDT MON JUN 6 2005 MOC213-061915- /O.CON.KSGF.SV.W.0048.000000T0000Z-050606T1915Z/ TANEY MO- 203 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 215 PM CDT... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF TANEYVILLE...OR 16 MILES EAST OF BRANSON...AND MOVING NORTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN TANEY COUNTY...INCLUDING THE TOWN OF RUETER AND IS EXPECTED TO WEAKEN BELOW SEVERE LIMITS DURING THE NEXT 10 TO 15 MINUTES. LAT...LON 3666 9308 3650 9311 3662 9277 3675 9281 $$ BOOKBINDER
000 WWUS53 KSGF 061909 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT MON JUN 6 2005 MOC213-061918- /O.CAN.KSGF.SV.W.0048.000000T0000Z-050606T1915Z/ TANEY MO- 209 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY HAS BEEN CANCELLED... AT 202 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THIS STORM LIKELY PRODUCED LARGE HAIL OVER RURAL SOUTHEAST TANEY COUNTY NEAR THE WHITE RIVER SOUTHEAST OF POWERSITE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3666 9308 3650 9311 3662 9277 3675 9281 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:32 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 6, 1:32 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE LONG TERM DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT MON JUN 6 2005 .DISCUSSION... ...MESOSCALE CONVECTIVE DISCUSSION... CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE. MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH CENTRAL MISSOURI. AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND 2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON. UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL POSSIBLE. .LONG TERM... NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND. BOOKBINDER/RUNNELS && .AVIATION... FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON. GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR CONDITIONS WITH ANY CONVECTION THAT DEVELOPS. && HATCH .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 6, 12:57 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN FIRST PARAGRAPH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT MON JUN 6 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY IN THE EVENING AS A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE MOVES OUT OF EASTERN OKLAHOMA TO ALONG THE MISSOURI ARKANSAS BORDER. THE APPROACH OF THIS WEAK DISTURBANCE IS EXPECTED TO INTERACT WITH AN OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS...LEADING TO WIDELY SCATTERED STRONG TO MARGINALLY SEVERE STORMS CAPABLE OF PRODUCING UP TO ONE INCH HAIL AND UP TO 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO SUNDAY...HOWEVER SEVERE WEATHER IS EXPECTED AT THE PRESENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Jun 6, 7:48 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0748 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 AM FLOOD PITTSBURG 37.42N 94.70W
06/06/2005 CRAWFORD KS TRAINED SPOTTER
MINOR STREET FLOODING AND LOW LYING AREAS UNDER WATER.
FEHLocal storm report, Jun 6, 7:59 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0759 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM HAIL BOLIVAR 37.62N 93.42W
06/06/2005 0.88 INCH POLK MO LAW ENFORCEMENT
FEHSpecial weather statement, Jun 6, 7:59 AM CDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 AM CDT MON JUN 6 2005 MOZ079-061400- POLK- 759 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 900 AM CDT... AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN POLK COUNTY FROM BOLIVAR TO JUST NORTH OF THE GREENE COUNTY LINE. THESE STORMS WERE MOVING EAST AT 35 MPH. THE TOWNS OF BOLIVAR...MORRISVILLE...PLEASANT HOPE AND HALF WAY ARE INCLUDED IN THIS ADVISORY. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED...ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. RAINFALL AMOUNTS COULD EXCEED ONE INCH. BOOKBINDER
Local storm report, Jun 6, 8:19 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0819 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL BUFFALO 37.65N 93.10W
06/06/2005 0.75 INCH DALLAS MO PUBLIC
FEHLocal storm report, Jun 6, 8:42 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL LEBANON 37.68N 92.67W
06/06/2005 0.75 INCH LACLEDE MO EMERGENCY MNGR
FEHLocal storm report, Jun 6, 8:52 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0852 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL MORRISVILLE 37.48N 93.43W
06/06/2005 0.75 INCH POLK MO BROADCAST MEDIA
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:15 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 4 hr |
| Jun 6, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 37 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 56 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 43 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.